Complutense University Library

Global stability for convection when the viscosity has a maximum

Díaz Díaz, Jesús Ildefonso and Straughan, Brian (2004) Global stability for convection when the viscosity has a maximum. Global stability for convection when the viscosity has a maximum, 16 (4). pp. 347-352. ISSN 1432-0959

[img] PDF
134kB

Official URL: http://www.springerlink.com/content/0935-1175/

View download statistics for this eprint

==>>> Export to other formats

Abstract

Until now, an unconditional nonlinear energy stability analysis for thermal convection according to Navier–Stokes theory had not been developed for the case in which the viscosity depends on the temperature in a quadratic manner such that the viscosity has a maximum. We analyse here a model of non-Newtonian fluid behaviour that allows us to develop an unconditional analysis directly when the quadratic viscosity relation is allowed. By unconditional, we mean that the nonlinear stability so obtained holds for arbitrarily large perturbations of the initial data. The nonlinear stability boundaries derived herein are sharp when compared with the linear instability
thresholds.

Item Type:Article
Uncontrolled Keywords:Thermal convection, Nonlinear stability, Energy method
Subjects:Sciences > Mathematics > Numerical analysis
ID Code:12180
Deposited On:07 Feb 2011 08:52
Last Modified:07 Feb 2011 08:52

Repository Staff Only: item control page